Alert archive / Oklahoma / Flash Flood Warnings in 2018
Flash Flood Warning 51, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Sep 7, 2018, 5:28 AM CDT for Canadian County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2018, 5:28 AM CDT (10:28 UTC)
- Expired
- Sep 7, 2018, 8:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Canadian County, OK
The radar
The Norman radar (KTLX), 84 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
237
WGUS54 KOUN 071028
FFWOUN
OKC017-071330-
/O.NEW.KOUN.FF.W.0051.180907T1028Z-180907T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
528 AM CDT FRI SEP 7 2018
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
West central Canadian County in central Oklahoma...
* Until 830 AM CDT.
* At 526 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Up to
two inches of rain have already fallen in one hour. Flash flooding
is occurring or is imminent.
* Some locations that will experience flooding include...
Geary and Calumet.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3561 9811 3554 9807 3549 9808 3550 9813
3561 9831 3568 9831
$$
03What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 4:29 AM CDT, 59 minutes earlier.
Area forecast discussion, Sep 7, 4:29 AM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Norman OK 429 AM CDT Fri Sep 7 2018 .DISCUSSION... Showers continue to develop along a baroclinic zone around 925 mb early this morning from HBR to just west of PNC. Expect this trend to continue through most of the morning with a slow shift to the south and east. Isentropic descent will then develop by late this morning but later this afternoon a mid to upper level shortwave trough should provide sufficient lift for widely scattered showers and thunderstorms to redevelop, especially over central and northern OK. After tomorrow, precipitation chances will decrease as mid level moisture and ascent shift eastward with the aforementioned trough. Even with rain chances decreasing Sun, temps should remain below avg thanks to subtle CAA and lingering stratus. The latter will be most evident over eastern and northeastern for at least the first part of the day. Max temps may stay in the mid 70s along and east of I-35. A slow warming trend is then expected to start next week but will still remain below avg through at least Tue with northwesterly flow aloft remaining present and the upper ridge to our WSW. After Wed, it's questionable how dominate the ridge will become over the central CONUS but temps should start to nudge to near avg by this time with drier BL conditions present. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 77 69 76 63 / 60 30 20 10 Hobart OK 78 69 79 63 / 50 30 20 0 Wichita Falls TX 79 71 80 66 / 60 40 30 10 Gage OK 76 64 76 60 / 30 20 20 0 Ponca City OK 78 67 75 60 / 60 30 20 10 Durant OK 84 72 79 66 / 60 50 40 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 99/03
Hazardous weather outlook, Sep 6, 9:43 PM CDT, 7 hours 45 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 943 PM CDT Thu Sep 6 2018 OKZ004>048-050>052-TXZ083>090-071130- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 943 PM CDT Thu Sep 6 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Isolated to scattered showers are possible through the overnight hours. A few thunderstorms are also possible, but hail or strong winds are unlikely. .Heavy Rain and Flooding... Some of the showers may produce locally heavy rainfall amounts which could result in some flooding, especially poor drainage areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... The chance for thunderstorms will continue across Oklahoma and western north Texas through Saturday. The potential for severe storms will remain low. .Heavy Rain and Flooding... Locally heavy rainfall amounts are possible with showers and thunderstorms. Excessive rainfall may lead to flooding or flash flooding. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 9:50 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Custer, Washita | 115 min |
| Sep 6, 11:10 PM CDT | Areal Flood Advisory | OUN | Canadian | 2 hr |
| Sep 7, 1:10 AM CDT | Areal Flood Advisory | OUN | Custer | 3 hr |
| Sep 7, 2:43 AM CDT | Areal Flood Advisory | OUN | Kiowa, Washita | 3 hr |
| Sep 7, 2:45 AM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian | 3 hr |
| Sep 7, 5:00 AM CDT | Areal Flood Advisory | OUN | Caddo, Canadian | 3 hr |
| Sep 7, 5:01 AM CDT | Areal Flood Advisory | OUN | Caddo, Comanche | 3 hr |
| Sep 7, 6:45 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Tillman | 3 hr |
| Sep 7, 8:02 AM CDT | Flash Flood Warning | OUN | Grady | 3 hr |
| Sep 7, 9:09 AM CDT | Areal Flood Advisory | OUN | Grady | 3 hr |
| Sep 7, 9:26 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton | 109 min |
| Sep 7, 11:01 AM CDT | Areal Flood Advisory | OUN | Grady, Stephens | 3 hr |
| Sep 7, 11:57 AM CDT | Flash Flood Warning | OUN | Grady, Stephens | 3 hr |
| Sep 7, 12:02 PM CDT | Areal Flood Advisory | OUN | Murray | 118 min |
| Sep 7, 12:09 PM CDT | Flood Watch | OUN | Carter, Garvin, Jefferson, Johnston, Love, Marshall and 3 more | 8 hr |
| Sep 7, 1:06 PM CDT | Areal Flood Advisory | OUN | Jefferson, Stephens | 3 hr |
| Sep 7, 2:54 PM CDT | Areal Flood Advisory | OUN | Atoka, Johnston, Marshall | 3 hr |
| Sep 7, 4:57 PM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, Logan, McClain, Oklahoma | 4 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.